MENTOR TEXAS MENTOR MEMORYGEL BOOST BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Catalog Number |
SHPB285 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Capsular Contracture (1761)
| Date of Event |
09/23/2025
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that a patient underwent a breast reconstruction revision surgery with implantation of a 285cc mentor memorygel boost breast implant prosthesis.Post-operatively, the patient was diagnosed with bilateral breast capsular contracture by a medical professional.Baker grade ratings were not provided.As a result, the patient underwent bilateral exchange with mentor gel implants on (b)(6) 2025.
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: capsular contracture.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On march 25, 2026, mentor received additional information.A diagnosis of bilateral baker grade iv capsular contracture was provided.Additionally, during the exchange surgery, a focal area of fat necrosis was identified in the left breast which was removed.This report is for the right breast prosthesis.On april 01, 2026, the mentor analysis lab received the suspect medical device for evaluation.On april 06, 2026, mentor completed an evaluation on the returned device.Device evaluation: mentor conducted a visual inspection of the device.During visual evaluation, no apparent damage or visual anomalies were observed on the returned device.Regarding the reported capsular contracture condition, there are not enough details to determine the factors that may have caused this condition.Capsular contracture in the patient¿s breast might be the result of the body¿s individual physiological response to the implantation of a foreign object in soft tissue.Further, capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet.As part of mentor's quality process, all devices are manufactured, inspected, and released according to approved specifications.Based on the results of this investigation, it was determined that the product met the manufacturing release criteria: since no malfunction was observed during the investigation.No corrective and preventive action (capa) is required now.Manufacturer¿s reference number: (b)(4).